Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2005, 2:20 PM EDT for Knox County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 30, 2005, 3:07 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 128 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:35 PM EDT | TSTM WND DMG | Mount Vernon, OH | SEVERAL TREES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 301821 SVRCLE OHC083-301915- /O.NEW.KCLE.SV.W.0121.050630T1820Z-050630T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 220 PM EDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTH CENTRAL OHIO * UNTIL 315 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GAMBIER...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DANVILLE... MOUNT VERNON... GAMBIER... LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4042 8267 4024 8266 4021 8210 4047 8211 $$ BA
2 follow-up statements
000 WWUS51 KCLE 301841 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 241 PM EDT THU JUN 30 2005 OHC083-301915- /O.CON.KCLE.SV.W.0121.000000T0000Z-050630T1915Z/ KNOX OH- 241 PM EDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR KNOX COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR MARTINSBURG...AND MOVING EAST AT 30 MPH. LAT...LON 4042 8267 4024 8266 4021 8210 4047 8211 $$ BM
000 WWUS51 KCLE 301907 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT THU JUN 30 2005 OHC083-301917- /O.CAN.KCLE.SV.W.0121.000000T0000Z-050630T1915Z/ KNOX OH- 307 PM EDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. LAT...LON 4042 8267 4024 8266 4021 8210 4047 8211 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:10 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 30, 2:10 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OHIO 210 PM EDT THU JUN 30 2005 .SHORT TERM(TONIGHT-SATURDAY)... COLD FRONT MOVEMENT THROUGH THE WARNING AREA WILL BE THE BIG CONCERN OF THE CURRENT FORECAST PACKAGE. CURRENTLY MCS MOVING THROUGH THE FORECAST AREA AT A RAPID PACE. THIS LINE WAS GENERATED BY THE REMANANTS OF AN OLD CONVECTIVE SYSTEM THAT WAS GENERATED LAST NIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING OVER THE EAST SECTIONS OF THE CWA WITH THE CURRENT SYSTEM. THE ACTIVITY SHOULD BE MORE SCATTERED OVER THE WEST SINCE THUNDERSTORMS HAVE ALREADY WORKED THIS AIR MASS. THE CURRENT SURFACE ANALYSIS SHOWS THE COLD FRONT STILL WELL TO THE WEST OVER IL. THE AIR MASS IN THIS AREA IS VERY UNSTABLE. CAPE VALUES OVR IL EXCEEDING 3000 IN SOME AREAS. WITH THIS IN MIND...I EXPECT THE DEVELOPMENT OF ANOTHER SQUALL LINE TO THE WEST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. WE SHOULD SEE NUMEROUS SHOWERS AND THUNDERSTORMS PARTICULARLY IN THE WEST. GUIDANCE VALUES OVERNIGHT VARY FROM LOW CHANCE FROM THE FWC TO LIKELY POPS FROM THE MAV AND MET GUIDANCE. I AM LEANING MORE TOWARDS THE LIKELY POPS FOR TONIGHT FOR THE CENTRAL AND WESTERN SECTIONS OF THE AREA. I WILL KEEP HIGH CHC POPS FOR ALL OTHER AREAS. FRIDAY MORNING IS TRICKY. WHERE WILL THE FRONT BE AND HOW FAR AHEAD OF THE FRONT WILL THE PCPN BE. THE PCPN COULD BE WELL AHEAD OF THE FRONT AND LEAVE MOST AREAS HIGH AND DRY ON FRIDAY. HOWEVER...I AM NOT COMFORTABLE LEAVING OUT POPS BEFORE THE FRONT PASSES THROUGH THE FORECAST AREA. I WILL KEEP CHC POPS ALL AREAS FRI MORNING AND BRINGING DRYING THROUGH THE DAY. TEMPS WILL RUN NEAR GUIDANCE VALUES SINCE THE NUMBERS ARE REASONABLE AND FAIRLY CONSISTENT. && .LONG TERM (SAT NIGHT THRU THU)... DRY WEATHER WILL CONTINUE THROUGH THE EARLY PORTIONS OF THE EXTENDED PERIODS. HIGH PRESSURE WILL DOMINATE THE WEATHER SUNDAY AND MONDAY. A RETURN FLOW WILL SET UP ON THE BACK SIDE OF THE RIDGE ON SUNDAY. THIS WILL ALLOW THE TEMPS TO START TO CRAWL BACK INTO THE 80S. BY MONDAY WE SHOULD HAVE ENOUGH WARM AIR ADVECTION TO LIFT TEMPS BACK INTO THE MID 80S. A COLD FRONT WILL DROP INTO THE FORECAST AREA ON TUE. THE TIMING OF THE FRONT IS NOT CERTAIN BUT IT SHOULD IMPACT AT LEAST THE NORTHWEST SECTION OF THE AREA BY 00Z WED. I WL KEEP CHC POPS ALL LOCATIONS FOR TUE BUT THE BEST THREAT WILL BE IN THE NW. THE GFS SHOWS THE FRONT BOUNDARY STALLING OVER THE CENTRAL SECTIONS OF OHIO ON WED. A WAVE DEVELOPS ON THE FRONT AND MOVES EASTWARD. IF THIS SCENARIO PLAYS OUT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON WED. A SECOND WAVE MAY DEVELOP ON THE FRONT AS EARLY AS THU. THESE WEAK WAVES ARE DIFFICULT FOR THE MODELS TO HANDLE...LET ALONE ON DAY 6 AND 7. I WILL KEEP CHC POPS FOR THE FORECAST AREA AT THIS TIME. WE WILL CONTINUE TO MONITOR THE TRENDS OF THE EXTENDED MODELS TO DETERMINE IF THE FRONTAL LOCATIONS AND THE DEVELOPMENT OF SURFACE WAVES IS CONSISTENT. && .AVIATION (12Z-12Z)... WIDESPREAD MARGINAL VIS WITH FOG/HAZE THIS MORNING WILL IMPROVE TO PREDOMINATELY VFR BY MID MORNING. SQUALL LINE STRETCHING FROM MI TO NWRN INDIANA MOVING EAST AROUND 40KT SHOULD BEGIN TO DIMINISH AS IT MOVES INTO SLIGHTLY MORE STABLE AIRMASS...BUT COULD REACH A TOL TO FDY LINE BEFORE IT DOES DISSIPATE. THEN LATER THIS AFTERNOON CONDITIONS BECOME UNSTABLE WITH CAPES EXCEDING 2000 J/KG AND LIS -4 TO -6 PRODUCING SCATTERED THUNDERSTORMS ACROSS FORECAST AREA...EXPECIALLY WESTERN OHIO. THEN OVERNIGHT THE COLD FRONT NOW ACROSS THE MISSISSIPPI VALLEY WILL MOVE INTO NE BY THIS TIME SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...GTG LONG TERM...GTG AVIATION...BC ...CORRECTED TIME
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EDT THU JUN 30 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 524 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT OVER THE UPPER MIDWEST WILL MOVE THROUGH THE AREA LATE TONIGHT INTO FRIDAY. AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN THE TOLEDO AND FINDLAY AREAS IS LATE THIS AFTERNOON AND THIS EVENING...WHILE THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTHERN OHIO IS TONIGHT INTO FRIDAY MORNING. THE STORM PREDICTION CENTER HAS PLACED MOST OF OHIO UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORM WILL HAVE HAIL OF AT LEAST THREE QUARTERS OF AN INCH AND WINDS 58 MPH OR GREATER. .DAYS TWO THROUGH SEVEN... THE STORM PREDICTION CENTER HAS PLACED EXTREME EASTERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ON FRIDAY WILL BE EAST OF AKRON AND CLEVELAND...AND MAINLY IN THE MORNING AND EARLY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. MRD
In the hours before
Special weather statement, Jun 30, 10:43 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1043 AM EDT THU JUN 30 2005 OHZ003-006>008-017-018-027-301542- HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH- WYANDOT OH- INCLUDING THE CITIES OF...WOOSTER 1043 AM EDT THU JUN 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 PM... A LINE OF THUNDERSTORMS EXTENDS FROM THE EASTERN SECTIONS OF MICHIGAN SOUTHWARD INTO THE EASTERN SECTIONS OF INDIANA. THIS LINE HAS SEVERAL THUNDERSTORMS THAT ARE PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE LINE WAS MOVING TO THE EAST AROUND 40 MILES AN HOUR. THIS MOVEMENT WILL BRING THE LINE OF STORMS NEAR TOLEDO...BOWLING GREEN AND FINDLAY IN BETWEEN 1130 AM TO NOON. THE LINE WILL REACH PORT CLINTON...FREMONT...TIFFIN AND UPPER SANDUSKY SHORTLY AFTER NOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:29 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 61 min |
| Jun 30, 11:39 AM EDT | Special Marine Warning | CLE | 96 min | |
| Jun 30, 12:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| Jun 30, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 58 min |
| Jun 30, 12:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 35 min |
| Jun 30, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 65 min |
| Jun 30, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| Jun 30, 1:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 59 min |
| Jun 30, 1:16 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 50 min |
| Jun 30, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 58 min |
| Jun 30, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 61 min |
| Jun 30, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 59 min |
| Jun 30, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 67 min |
| Jun 30, 1:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 30, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 41 min |
| Jun 30, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 66 min |
| Jun 30, 2:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| Jun 30, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 41 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 52 min |
| Jun 30, 3:26 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Jun 30, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.